Alert archive / California / Wind Advisories in 2019
Wind Advisory 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jan 20, 2019, 3:38 AM PST for 9 counties in California. It took effect at Jan 20, 2019, 6:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2019, 3:38 AM PST (11:38 UTC)
- In effect from
- Jan 20, 2019, 6:00 PM PST
- Expired
- Jan 21, 2019, 3:03 AM PST
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 48 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
666 WWUS76 KMTR 201138 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 338 AM PST Sun Jan 20 2019 CAZ006-505-508-509-530-202200- /O.NEW.KMTR.WI.Y.0006.190121T0200Z-190121T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Bay Shoreline-San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Seaside, Monterey, and Marina 338 AM PST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST MONDAY... The National Weather Service San Francisco Bay Area has issued a Wind Advisory, which is in effect from 6 PM this evening to 4 AM PST Monday. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * LOCATION...Coastal Areas from Sonoma County south to San Mateo County, San Francisco Bay Shoreline, and the Monterey County Coast. * TIMING...From early Sunday evening through late Sunday night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Some trees may topple due to gusty winds and saturated soil. Localized power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
656 WWUS76 KMTR 202132 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 132 PM PST Sun Jan 20 2019 CAZ006-505-508-509-530-210600- /O.CON.KMTR.WI.Y.0006.190121T0200Z-190121T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Bay Shoreline-San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Seaside, Monterey, and Marina 132 PM PST Sun Jan 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST MONDAY... * WINDS...West 20 to 30 mph with gusts up to 45 mph. * LOCATION...Coastal Areas from Sonoma County south to San Mateo County, San Francisco Bay Shoreline, and the Monterey County Coast. * TIMING...From early Sunday evening through late Sunday night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Some trees may topple due to gusty winds and saturated soil. Localized power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
623 WWUS76 KMTR 210512 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 912 PM PST Sun Jan 20 2019 CAZ006-505-508-509-530-211200- /O.CON.KMTR.WI.Y.0006.000000T0000Z-190121T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Bay Shoreline-San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Seaside, Monterey, and Marina 912 PM PST Sun Jan 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * LOCATION...Coastal Areas from Sonoma County south to San Mateo County, San Francisco Bay Shoreline, and the Monterey County Coast. * TIMING...From early Sunday evening through late Sunday night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
720 WWUS76 KMTR 211103 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 303 AM PST Mon Jan 21 2019 CAZ006-505-508-509-530-211215- /O.CAN.KMTR.WI.Y.0006.000000T0000Z-190121T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Bay Shoreline-San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Seaside, Monterey, and Marina 303 AM PST Mon Jan 21 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Francisco has cancelled the Wind Advisory. Wind speeds have decreased to below wind advisory criteria. Thus, the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 20, 3:08 AM PST, 30 minutes earlier.
Area forecast discussion, Jan 20, 3:08 AM PST, 30 minutes before
Area Forecast Discussion National Weather Service San Francisco Bay Area 308 AM PST Sun Jan 20 2019 .SYNOPSIS...An approaching cold front will spread precipitation across the North Bay beginning in the predawn hours, and then south across most of the rest of the forecast area by this afternoon. Showers and a slight chance of thunderstorms are expected late this afternoon and evening, diminishing overnight and ending by Monday morning. Gusty west to northwest winds are expected from late this afternoon through much of tonight, especially near the coast. Dry conditions, cool overnight temperatures, and progressively warmer days are then forecast through the end of the week and into next weekend as strong high pressure builds over the West Coast. && .DISCUSSION...As of 3:05 AM PST Sunday...Periods of light rain have persisted in the North Bay overnight, mainly across Sonoma and Marin Counties. Elsewhere, clouds have been on the increase as a weather system approaches from the northwest. Rainfall will become more widespread in the North Bay a few hours before sunrise as a surface cold front approaches. The front is forecast to spread rain south to San Francisco and Oakland by mid morning, to Santa Cruz and San Jose by midday, and to Monterey and Hollister by early afternoon. Numerous showers will follow the front through the evening hours and our area may also see a few late afternoon and evening thunderstorms with small hail as a cold and unstable airmass moves in behind the front. Showers are then forecast to taper off late tonight and mostly end by daybreak Monday. Rain rates with this system are forecast to be mostly light. However, satellite measurements indicate respectable precipitable water values of around one inch just ahead of the frontal boundary. So there will likely be a least a brief period of moderate rain rates as the front moves through. Afternoon and evening showers and isolated thunderstorms may produce brief heavy downpours. Rainfall totals through tonight are forecast to generally range from a quarter to a half inch in most urban, valley, and coastal locations (except a tenth of an inch or less in southern inland valleys). In the hills, rain totals through tonight are projected to range from a half inch to an inch, with highest amounts likely in the North Bay Mountains. Behind the cold front, snow levels are forecast to drop as low as 3500 feet by late tonight, and some of the higher elevations of Monterey and San Benito County may see some light snow accumulation. However, most precipitation is forecast to end in the SF Bay Area before snow levels drop low enough for snow to fall on Bay Area peaks. South to southwest winds will increase somewhat ahead of the approaching front, but winds won't really be a factor until after frontal passage when winds turn to the west and increase. Blustery conditions are expected to develop by evening, especially near the ocean and bays where gusts of 35 to 45 mph are likely starting around sunset and continuing through at least midnight. This looks to be a marginal Wind Advisory scenario. However, saturated soil from recent rain events have left trees more vulnerable to topple during gusty winds. Therefore, a wind advisory will be issued for most coastal zones from 6 pm this evening through 4 am Monday morning. A few showers may linger across the southern portion of our area into early Monday morning. Otherwise Monday is forecast to be a partly cloudy, dry, and seasonably cool day with brisk winds at the coast. Models have been very consistent and in very good agreement in forecasting a significant pattern change during the first half of this week. A high amplitude upper ridge is forecast to develop near the West Coast by midweek and then persist for an extended period of time. The result will be dry weather through the week and upcoming weekend, and quite likely through the end of the month. Nights will be cool through midweek, especially in the valleys where cool air from the departing system will remain for a few days. Otherwise, expect a warming trend through the week. Daytime temperatures will warm 5 to 10 degrees above normal by the second half of the week and into the weekend. && .AVIATION...as of 9:37 PM PST Saturday...VFR-MVFR except IFR in occasional light rain in the North Bay tonight, light rain and lowering ceilings and visibilities then spreading elsewhere Sunday and Sunday evening. Gusty winds developing later Sunday afternoon and evening. Vicinity of KSFO...VFR, light winds tonight. Showers developing Sunday. Gusty winds developing Sunday afternoon and evening. SFO Bridge Approach...Similar to SFO. Monterey Bay Terminals...VFR, mainly light winds tonight and Sunday morning. Showers developing Sunday. && .MARINE...As of 2:35 AM PST Sunday...Northwest winds will increase across the waters in the wake of the frontal passage with occasional gale force gusts possible over the outer waters late Sunday night. West swell will continue to gradually diminish over the weekend before a northwest swell arrives early next week. && .MTR WATCHES/WARNINGS/ADVISORIES... .Tday...Coastal Flood Advisory due to King Tides && PUBLIC FORECAST: Dykema AVIATION: Canepa MARINE: Sims Visit us at www.weather.gov/sanfrancisco Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/nwsbayarea www.twitter.com/nwsbayarea www.youtube.com/nwsbayarea
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 2:05 PM PST | Coastal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, City and County of San Francisco and 4 more | 23 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.